Alert archive / Missouri / Flash Flood Warnings in 2025

Flash Flood Warning 56, NWS Springfield, MO

July 12, 2025Texas County, Missouri

NWS Springfield, MO issued this flash flood warning at Jul 12, 2025, 7:44 PM CDT for Texas County, Missouri. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 12, 2025, 7:44 PM CDT (00:44 UTC)
Expired
Jul 12, 2025, 10:45 PM CDT
In force
3 hr
Issued by
NWS Springfield, MO
Area
Storm-based polygon
Flood severity
None

County Texas County, MO

The radar

The Springfield radar (KSGF), 124 km from the middle of the area, began a volume at 00:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 0.7 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2025-07-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1422 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2025-07-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 8 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1422 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
957 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
8 m²/s²
0-3 km storm-relative helicity
35 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

347 
WGUS53 KSGF 130044
FFWSGF
MOC215-130345-
/O.NEW.KSGF.FF.W.0056.250713T0044Z-250713T0345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Springfield MO
744 PM CDT Sat Jul 12 2025

The National Weather Service in Springfield has issued a

* Flash Flood Warning for...
  South Central Texas County in south central Missouri...

* Until 1045 PM CDT.

* At 744 PM CDT, Trained weather spotters reported flooding in 
  Houston at US Highway 63 and Thomasville Road. Between 1 and 4 
  inches of rain have fallen. Flash flooding is already occurring.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Trained spotters reported.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Houston, Solo, Simmons and Elk Creek.

This includes the following low water crossings...
  Big Piney River at Cleveland Road.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Many flood 
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

In hilly terrain there are hundreds of low water crossings which are 
potentially dangerous in heavy rain. Do not attempt to cross flooded 
roads. Find an alternate route.

&&

LAT...LON 3718 9206 3724 9204 3728 9203 3733 9201
      3736 9195 3732 9187 3716 9195

FLASH FLOOD...OBSERVED

$$

PC

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Jul 12, 6:08 PM CDT, 1 hour 36 minutes earlier. Its key messages:

  • Thunderstorms will be possible both this afternoon into the evening as well as later tonight into Sunday morning...with additional rounds possible Sunday afternoon and again late Sunday night. Better chances this afternoon will be south of I-44...across southeast KS into far southwest Missouri tonight...and then across much of the area Sunday afternoon.
  • There is the potential for heavy rain leading to flooding over southeast Kansas into southwest Missouri through tonight...and again Sunday afternoon. Additional some storms may be marginally severe with damaging winds up to 60 mph today and again Sunday.
  • Active summertime pattern continues next week with daily afternoon shower and thunderstorm chances.
Area forecast discussion, Jul 12, 6:08 PM CDT, 1 hour 36 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
608 PM CDT Sat Jul 12 2025

.KEY MESSAGES...

- Thunderstorms will be possible both this afternoon into the
  evening as well as later tonight into Sunday morning...with
  additional rounds possible Sunday afternoon and again late
  Sunday night. Better chances this afternoon will be south of
  I-44...across southeast KS into far southwest Missouri
  tonight...and then across much of the area Sunday afternoon.

- There is the potential for heavy rain leading to flooding over
  southeast Kansas into southwest Missouri through tonight...and
  again Sunday afternoon. Additional some storms may be
  marginally severe with damaging winds up to 60 mph today and
  again Sunday.

- Active summertime pattern continues next week with daily
  afternoon shower and thunderstorm chances.

&&

.SHORT TERM /THROUGH SUNDAY/...
Issued at 236 PM CDT Sat Jul 12 2025

Rain chances and potential for flooding remain main forecast
challenge through the short term.

An unstable but marginally capped environment is in place across the
forecast area. The support from a shortwave combined with the low
level jet that led to a band of storms last night into early this
morning has diminished.

At the surface a cold front was slowing as it moved into the SGF
CWA but is expected to near the AR border tonight. This will
bring a bit more mild temperatures this weekend.

Isolated to widely scattered thunderstorms are expected to
develop mainly ahead of the front. While shear is weak, MLCAPES
of 1000-2000 will lead to some stronger updrafts this afternoon
however with weak shear the threat for severe weather will be
limited to collapsing downdrafts.

Attention tonight shifts to another shortwave entering the
central Plains which will dig into a closed low over southeast
KS into Sunday. A 20-30 SW to NE orientated low level jet will
be parallel to upper flow which should be enough to formulate a
weakly back building MCS as the upper low slowly advects east.
With precipital water recovering back toward 2 inches leading to
a concern over flooding.

Rainfall tonight into Sunday morning is expected to be
diurnally driven leading to diminishing coverage by mid morning.
The extent of rain combined with 850mb cold air advection
dropping 12z Saturday values of 18-20C to closer to 16C Sunday
raises questions on the degree of recover and storm coverage
Sunday afternoon.

&&

.LONG TERM /SUNDAY NIGHT THROUGH SATURDAY/...
Issued at 236 PM CDT Sat Jul 12 2025

The work week for most will begin where Sunday left off as the upper
low wobbles into the region.  This system is not handled well by the
models with some maintaining a connection to the upper flow which
would advect it out of the area Monday with others cutting it off
from the flow and slowly weakening before the wave moves east
Tuesday. Thus low end POPs are warranted Monday and Tuesday though
confidence is limited at this time.

Farther into next week, the complex upper pattern and diverse model
solutions generally agree with the northern stream remaining
dominant with the SW desert upper ridge periodically poking
toward the forecast area along with the summertime high over the
southeast US. In between...weak waves offering energy as well as
surges of moisture will be drawn northward. This pattern will
likely result in diurnal storm chances favoring afternoon
convection as instability builds and possibly late night hours
into next weekend.

NBM QPF is generally around a quarter inch daily though high
precipital water and weak flow will need to be monitored for
the potential for flooding.

&&

.AVIATION /18Z TAFS THROUGH 18Z MONDAY/...
Issued at 608 PM CDT Sat Jul 12 2025

A line of storms has formed along a boundary across southern
Missouri, resulting in some distant lightning to the SGF site at
the time of TAF issuance. Additional showers and thunderstorms
will be possible at times the rest of this evening, and then
again late overnight into Sunday. Ceilings will get to MVFR to
IFR levels at times under the convection. Winds will be
relatively light through the TAF period, likely staying less
than 10 kt.

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
KS...None.
MO...None.

&&

SHORT TERM...Runnels
LONG TERM...Runnels
AVIATION...Didio
Hazardous weather outlook, Jul 12, 1:56 PM CDT, 5 hours 48 minutes before
Hazardous Weather Outlook
National Weather Service Springfield MO
156 PM CDT Sat Jul 12 2025

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-131900-
Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon-
St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas-
Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton-
Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone-
Taney-Ozark-Oregon-
156 PM CDT Sat Jul 12 2025

This Hazardous Weather Outlook is for portions of the Missouri
Ozarks and extreme southeast Kansas.

.DAY ONE...Today and Tonight.

Weather hazards expected...

  Marginal thunderstorm wind damage risk.
  Elevated lightning risk.
  Elevated excessive rainfall risk

DISCUSSION...

Strong to marginally severe storms capable of producing wind
gusts up to 60 mph and small hail will be possible mainly south
of I-44 this afternoon and evening. Slow-moving or repeated
storms will pose the risk of isolated flash flooding.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

There is a Marginal risk for severe thunderstorms on Sunday.
Damaging wind gusts up to 60 mph will be the primary hazard.
Repeated storms will pose the risk of localized flash flooding.

Active summertime weather continues next week with daily
thunderstorm chances in the afternoons and evenings.

.SPOTTER INFORMATION STATEMENT...

  Spotter activation will not be needed through tonight.

&&

More detailed information can be accessed at:
http://www.weather.gov/sgf/dsspacket

This product in graphical format...along with other weather...
hydrological and climate information...at
http://www.weather.gov/sgf

Runnels

In the hours before

Special weather statement, Jul 12, 5:32 PM CDT, 2 hours 12 minutes before
Special Weather Statement
National Weather Service Springfield MO
532 PM CDT Sat Jul 12 2025

MOZ079-089-090-094-122300-
Polk MO-Greene MO-Dade MO-Lawrence MO-
532 PM CDT Sat Jul 12 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN POLK...NORTHEASTERN
LAWRENCE...NORTHWESTERN GREENE AND SOUTHEASTERN DADE COUNTIES THROUGH
600 PM CDT...

At 531 PM CDT, Doppler radar was tracking a strong thunderstorm over
Everton, or 11 miles southeast of Greenfield, moving northeast at 15
mph.

HAZARD...Wind gusts up to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Willard, Ash Grove, Greenfield, Walnut Grove, Everton, South
Greenfield, and Cave Springs.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3721 9369 3740 9387 3750 9357 3734 9337
TIME...MOT...LOC 2231Z 240DEG 13KT 3734 9367

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

Price
Special weather statement, Jul 12, 7:07 PM CDT, 37 minutes before
Special Weather Statement
National Weather Service Springfield MO
707 PM CDT Sat Jul 12 2025

MOZ079-130030-
Polk MO-
707 PM CDT Sat Jul 12 2025

...STRONG THUNDERSTORMS WILL IMPACT NORTHEASTERN POLK COUNTY THROUGH
730 PM CDT...

At 707 PM CDT, Doppler radar was tracking a cluster of strong
thunderstorms near Bolivar. These storms were nearly stationary.

HAZARD...Wind gusts of 50 to 55 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Bolivar, Polk, Halfway, and Goodson.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3772 9317 3765 9317 3765 9318 3759 9318
      3752 9322 3760 9346 3774 9345
TIME...MOT...LOC 0007Z 191DEG 4KT 3766 9333

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...55 MPH

Camden
Local storm report, Jul 12, 7:44 PM CDT, 0 minutes before
Preliminary Local Storm Report
National Weather Service Springfield MO
744 PM CDT Sat Jul 12 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0737 PM     Flash Flood      1 S Houston             37.32N 91.96W
07/12/2025                   Texas              MO   Amateur Radio

            Photos of 8 inches of water due to heavy
            rain over the road at Thomasville Rd and Hwy
            63 in Houston.

&&

JD

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 12, 7:07 PM CDTSpecial Weather StatementSGFPolk23 min
Jul 12, 11:23 PM CDTAreal Flood AdvisorySGFMcDonald6 hr

Nearby

Flash Flood Warnings in Missouri, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.